Metroprolol and hairloss

I have been taking 150mg of metroprolol extended release for a couple of years for MVD. I also use sub lingual nitro before doing cardiovascular exercise. Before starting the metro - I had more frequent angina doing things like walking briskly across a parking lot. Anyway my hair is falling out and getting thinner. I spoke to my doctor and we are reducing the metro to 50mg.

I'm not sure this will help as I will still be taking the metro. What are some good substitutes for the metro that won't cause hair loss? Has anyone else reduced their dosage and alleviated the hair loss problem?

I also started taking l-argine and l-citrulline about 6 months ago which may be responsible for the lack of angina attacks.

Report post

4 replies. Join the discussion

Hello Becky, I had the same experience although my hair loss could also have been attributed to Post Traumatic Shock following a SCAD in January 2013. I used to have to use a lint remover in my bed in the morning to pick up all the lost hair. I have changed from Metoprolol to one called something like Bisoprolol as well as taking a Hair, Skin and Nail supplement and its not half has bad as it was and I have new hair growing. Also one of my friends was the same and she's changed meds and takes a supplement and her hair is coming back good too. The supplement we both take is h-panto-3 which I hope you can get. As we are in New Zealand we buy it from this place at the following link http://www.healthpost.co.nz/supplements-and-natural-health/body-and-mind/sk in,-hair-and-nails/h-panto-3-bsp3?gclid=CKHe9oSQrbkCFa9cQgodfQsAmQ and I trust you can get it wherever you are. The other things I'd get checked is your thyroid. I know how anxious you must be and even though I'm on holiday I wanted to make sure you got a reply fast. Best of luck. DonaldDuck

Report post

I lost basically all my hair six months after SCA and other medical issues

I was on bisprolol

I thought it was the illness.

A year later and I'm starting to loose it again

Report post

DonaldDuck - I will check out the supplement. I'm taking the supplements recommended by Dr. Louis Ignarro who wrote No More Heart Disease along with a few others. If there is no overlap I'll see if I can find it. I've had my thyroid checked out already (my mom suffers from the slow thyroid and had the hair loss that goes along with that) Appreciate the reply and enjoy your holiday.

Report post

Quick update - I was able to get the supplement sent to the US - so hopefully it will work as well for me as it did for you and your friend.

Thanks again for the tip.

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support WomenHeart

Help WomenHeart reach its goals and support people like yourself by making a donation today.

Donate to  WomenHeart

Discussion topics

Heart health links and resources


The SCAD Ladies Stand Up -- Read the special report

Community leaders

Disclaimer

The information provided by this online support network through WomenHeart: The National Coalition for Women with Heart Disease and Inspire is for general informational purposes only. The information is not intended to substitute for professional medical advice, diagnoses, or treatment. If you are ill, or suspect that you are ill, see a doctor immediately. In an emergency, call 911 or go to the nearest emergency room. WomenHeart: The National Coalition for Women with Heart Disease never recommends or endorses any specific physicians, products or treatments for any condition.